Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 129, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 21, 2024, 4:40 PM MDT for 4 counties in Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2024, 4:40 PM MDT (22:40 UTC)
- Expired
- Jun 21, 2024, 5:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alamosa County, CO, Costilla County, CO, Huerfano County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 165 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WUUS55 KPUB 212240
SVRPUB
COC003-023-055-109-212315-
/O.NEW.KPUB.SV.W.0129.240621T2240Z-240621T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
440 PM MDT Fri Jun 21 2024
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northern Alamosa County in southeastern Colorado...
West central Huerfano County in southeastern Colorado...
Southeastern Saguache County in central Colorado...
North central Costilla County in south central Colorado...
* Until 515 PM MDT.
* At 440 PM MDT, a severe thunderstorm was located near Hooper, or 15
miles north of Alamosa, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hooper, Great Sand Dunes, Mosca, San Luis Lake, and Blanca Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3759 10598 3776 10600 3791 10552 3757 10543
TIME...MOT...LOC 2240Z 263DEG 34KT 3769 10592
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Moore3 follow-up statements
095
WWUS55 KPUB 212252
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
452 PM MDT Fri Jun 21 2024
COC003-023-055-109-212315-
/O.CON.KPUB.SV.W.0129.000000T0000Z-240621T2315Z/
Alamosa CO-Huerfano CO-Saguache CO-Costilla CO-
452 PM MDT Fri Jun 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHERN ALAMOSA...WEST CENTRAL HUERFANO...SOUTHEASTERN SAGUACHE
AND NORTH CENTRAL COSTILLA COUNTIES...
At 452 PM MDT, a severe thunderstorm was located near Hooper, or 15
miles north of Alamosa, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hooper, Great Sand Dunes, Mosca, San Luis Lake, and Blanca Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pueblo.
&&
LAT...LON 3759 10598 3776 10600 3791 10552 3757 10543
TIME...MOT...LOC 2252Z 263DEG 31KT 3769 10582
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Moore621
WWUS55 KPUB 212259
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
459 PM MDT Fri Jun 21 2024
COC023-055-212308-
/O.CAN.KPUB.SV.W.0129.000000T0000Z-240621T2315Z/
Huerfano CO-Costilla CO-
459 PM MDT Fri Jun 21 2024
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HUERFANO AND
NORTH CENTRAL COSTILLA COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3760 10597 3776 10596 3789 10558 3757 10553
3758 10564
TIME...MOT...LOC 2258Z 263DEG 34KT 3770 10574
$$
COC003-109-212315-
/O.CON.KPUB.SV.W.0129.000000T0000Z-240621T2315Z/
Alamosa CO-Saguache CO-
459 PM MDT Fri Jun 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHERN ALAMOSA AND SOUTHEASTERN SAGUACHE COUNTIES...
At 458 PM MDT, a severe thunderstorm was located over San Luis Lake,
or 17 miles northeast of Alamosa, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hooper, Great Sand Dunes, Mosca, and San Luis Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pueblo.
&&
LAT...LON 3760 10597 3776 10596 3789 10558 3757 10553
3758 10564
TIME...MOT...LOC 2258Z 263DEG 34KT 3770 10574
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Moore382
WWUS55 KPUB 212310
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
510 PM MDT Fri Jun 21 2024
COC003-109-212320-
/O.EXP.KPUB.SV.W.0129.000000T0000Z-240621T2315Z/
Alamosa CO-Saguache CO-
510 PM MDT Fri Jun 21 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALAMOSA AND
SOUTHEASTERN SAGUACHE COUNTIES WILL EXPIRE AT 515 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pueblo.
&&
LAT...LON 3760 10597 3776 10596 3789 10558 3757 10553
3758 10564
TIME...MOT...LOC 2310Z 263DEG 34KT 3771 10561
$$
MooreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:49 PM MDT, 1 hour 51 minutes earlier. Its key messages:
- A Flash Flood Watch remains in effect until Midnight tonight for the San Juan Mountains. More localized flash flooding possible across the remainder of the mountains through midnight.
- A few strong to severe thunderstorms possible over the mountains and valleys today with hail up to 1 inch and wind gusts up to 60 mph along with locally heavy rainfall.
- Drier and warmer pattern expected through Tuesday with isolated mainly mountain thunderstorms and temperatures reaching 100-105 again across the southeast plains next week.
- Another uptick in thunderstorms possible mid to late week.
Area forecast discussion, Jun 21, 2:49 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 249 PM MDT Fri Jun 21 2024 .KEY MESSAGES... - A Flash Flood Watch remains in effect until Midnight tonight for the San Juan Mountains. More localized flash flooding possible across the remainder of the mountains through midnight. - A few strong to severe thunderstorms possible over the mountains and valleys today with hail up to 1 inch and wind gusts up to 60 mph along with locally heavy rainfall. - Drier and warmer pattern expected through Tuesday with isolated mainly mountain thunderstorms and temperatures reaching 100-105 again across the southeast plains next week. - Another uptick in thunderstorms possible mid to late week. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 239 PM MDT Fri Jun 21 2024 Anomalously high moisture over the region (PWATs 200-250%+ of normal) ahead of a shortwave trough will provide plenty of fuel for strong to severe thunderstorms across the mountains and valleys through this evening with heavy rainfall and flash flooding the primary concerns. Soils are most saturated over the Eastern San Juans were a little over an inch of rain fell yesterday afternoon through last night. A Flash Flood Watch remains in effect for this area until midnight. Cloud cover has hampered heating across this area today as well as across portions of the central mountains which has limited instability. But as cloud breaks and surface heating occurs, odds for severe thunderstorms will increase as the afternoon and evening continue. High res models develop a couple rounds of convection, one which is moving through the mountains now, and another which is associated with the stronger forcing with the upper trough axis this evening through tonight. This latter wave may be the one to bring the heavier rainfall to the eastern San Juan mountains. Mean QPF from HREF suggests another inch of rain could fall across the eastern San Juan mountains with up to 0.5 inches elsewhere across the remainder of the mountains and valleys. 90th percentile QPF shows up to 1.75 inches of rain across the Southwest mountains and west slopes of the southern Sangre De Cristo range which would be the higher side of possibilities. Stronger shear and CAPE today will lead to one or two strong to severe storms across the mountains as well. Storms have been and will continue to be relatively quick moving (around 25-30 mph) but storm intensities and antecedent soil moisture could result in flash flooding for the more susceptible areas elsewhere across the mountains such as burn scars, and the Chalk Cliffs. Rock slides will be possible across the steeper terrain as well. So far rises on the gaged smaller creeks in the eastern San Juans have remained within banks and below action stage with additional room for rainfall. So far it still appears that storm intensity and rainfall rates may be the primary driver for flash flooding for these areas. As storms move off the mountains into the adjacent plains late this afternoon and evening, storms will become more higher based as dew points have been mixing out into the 40s east of the mountains. Downdraft CAPE of 1000-1300 J/kg will lead to more of a high wind risk (gusts to around 60 mph) from the stronger cells along the I-25 corridor, however some small hail (up to an inch) could fall along the lower eastern slopes of the southeast mountains. Activity should diminish after midnight as the trough axis shifts eastward and drier air works in from the north. Clouds and showers will be latest to clear across the southern mountains. Saturday will be drier and warmer, but there will still be sufficient moisture for afternoon and evening showers and thunderstorms. These will be higher based and less conducive for producing heavy rainfall and flash flooding. However there may still be sufficient lingering low level moisture to yield CAPE up to 1000 J/kg and deep layer shears are progged to be around 30-40kts. So we may still have a strong storm or two over the mountains and valleys depending on how quickly this low level moisture mixes out. East of the mountains, thunderstorm chances fall off quickly and these will be high based with gusty winds and lightning the primary risks. Thunderstorms will diminish quickly with loss of heating Saturday evening. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Issued at 239 PM MDT Fri Jun 21 2024 The heat continues to build for Sunday through Tuesday as the upper ridge builds northward back over southern CO. H7 temperatures +18 to +21 C will result in max temps back in the mid 90s to 105 degree range over the southeast plains with 80s for the valleys and 60s and 70s for the higher mountains/mountain communities. Monday and Tuesday could see more Head Advisories for portions of the I-25 corridor and southeast plains depending on these details, and this risk will be monitored closely. Fortunately, winds look relatively light which should mitigate any critical fire weather potential even though relative humidity values will be quite low in the afternoons. There will still be enough mid/high level moisture present for isolated high based thunderstorms each day, mainly across the mountains. Gusty winds and lightning with little to no rainfall would be the primary risks. Upper high picks up some subtropical moisture Wednesday into the latter part of next week which will bring increasing moisture and better chances for thunderstorms to the region especially Thursday into Friday as moisture quality increases. This will take the edge off temperatures some, but temperatures will still remain hot with highs 5-10 degrees above normal. Models advertise another upper trough for next weekend which shunt the moisture plume to the east and south once again so any uptick in thunderstorms late week appears temporary. -KT && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 239 PM MDT Fri Jun 21 2024 KALS: Thunderstorms will continue into the evening with -SHRA lingering until midnight at KALS as a disturbance moves through CO. Cigs could drop into the MVFR to even high end IFR range with +RA should a strong thunderstorm directly impact the terminal. Gusty erratic winds up to 50 kts, and small hail would also be possible. Thunderstorm risk diminishes after 02z though VFR cigs may continue until early morning. If clearing takes place earlier than anticipated some patchy ground fog could occur, though confidence in this still looks low. VFR conditions with light winds and drier conditions can be expected for Saturday. KCOS and KPUB...Best chance for VCTS will be at the KCOS terminal this afternoon between 23 and 01z. Gusty erratic winds up to 40 kts will be the primary concern. KPUB will be less likely to see VCTS but winds will become driven by outflows from weakening showers and thunderstorms as they move off the mountains bringing a gusty westerly wind shift into the terminal around 00z. Winds will be light after 02z and predominantly northwest to westerly at speeds under 10 kts. Tomorrow will be VFR with drier conditions and diurnally driven winds. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MDT tonight for COZ068. && SHORT TERM...KT LONG TERM...KT AVIATION...KT
Hazardous weather outlook, Jun 21, 11:44 AM MDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1144 AM MDT Fri Jun 21 2024 COZ058>089-093>099-221745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1144 AM MDT Fri Jun 21 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Increased thunderstorm coverage and severity is expected over and near the mountains today, with main risks being excessive rainfall and flash flooding, especially for area burn scars and across the southwest mountains where heavy rainfall yesterday and the day before have led to saturated soil conditions and less capacity for heavy rainfall. Forecast rainfall totals with storms today range from around 2 inches over the San Juans to around a half and inch over the Sangres. Other risks with a few stronger storms will be large hail up to 1 inch diameter, damaging winds gusting to 60 mph, and lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Much warmer and drier conditions return for the weekend and into early next week. There will be enough residual moisture to support a few afternoon showers and storms over and near the higher terrain into early next week, with the main threats from any thunderstorm being lightning and gusty outflow winds. Temperatures will continue to warm to well above seasonal levels in the mid 90s to around 105 degrees across the plains by early next week. Another influx of subtropical moisture will move into the Central Rockies through the middle of next week, leading to an expected uptick in shower and thunderstorm coverage and intensity and slightly cooler temperatures into the end of next week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 31/31
In the hours before
Special weather statement, Jun 21, 2:50 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
250 PM MDT Fri Jun 21 2024
COZ067-068-212130-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
Eastern San Juan Mountains Above 10000 Ft CO-
250 PM MDT Fri Jun 21 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RIO GRANDE AND
SOUTHERN MINERAL COUNTIES THROUGH 330 PM MDT...
At 250 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Wolf Creek Pass, or 36 miles north of Dulce, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wolf Creek Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3750 10713 3770 10683 3744 10669 3739 10705
3739 10712 3743 10713
TIME...MOT...LOC 2050Z 245DEG 18KT 3746 10703
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, Jun 21, 3:04 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
304 PM MDT Fri Jun 21 2024
COZ079-080-086-087-212130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
304 PM MDT Fri Jun 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL HUERFANO AND
SOUTHWESTERN PUEBLO COUNTIES THROUGH 330 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm over
Farisita, or 42 miles southwest of Pueblo, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Farisita, Greenhorn Mountain, Gardner, Rye, and Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3771 10517 3782 10520 3795 10485 3772 10477
TIME...MOT...LOC 2103Z 254DEG 27KT 3777 10509
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, Jun 21, 3:23 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
323 PM MDT Fri Jun 21 2024
COZ065-066-069-212200-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
323 PM MDT Fri Jun 21 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAGUACHE COUNTY THROUGH
400 PM MDT...
At 323 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Saguache, or 45 miles northwest of Alamosa, moving
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Saguache.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3795 10635 3808 10639 3823 10608 3797 10596
TIME...MOT...LOC 2123Z 253DEG 20KT 3803 10629
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, Jun 21, 3:47 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
347 PM MDT Fri Jun 21 2024
COZ067-068-212230-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
Eastern San Juan Mountains Above 10000 Ft CO-
347 PM MDT Fri Jun 21 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RIO GRANDE...
SOUTHERN MINERAL AND NORTHWESTERN CONEJOS COUNTIES THROUGH 430 PM
MDT...
At 347 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Wolf Creek Pass, or 33 miles north of Dulce,
moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
South Fork and Wolf Creek Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3751 10713 3768 10663 3737 10642 3733 10668
3741 10668 3740 10671 3739 10712
TIME...MOT...LOC 2147Z 248DEG 31KT 3741 10691
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, Jun 21, 3:57 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
357 PM MDT Fri Jun 21 2024
COZ069-070-212245-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
357 PM MDT Fri Jun 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ALAMOSA...
NORTHEASTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES THROUGH
445 PM MDT...
At 357 PM MDT, Doppler radar was tracking a strong thunderstorm near
Center, or 21 miles northwest of Alamosa, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Center, Hooper, and Mosca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3759 10624 3772 10628 3788 10589 3763 10577
TIME...MOT...LOC 2157Z 255DEG 27KT 3768 10617
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, Jun 21, 4:22 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
422 PM MDT Fri Jun 21 2024
COZ069-072-073-212300-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
422 PM MDT Fri Jun 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CUSTER AND EAST
CENTRAL SAGUACHE COUNTIES THROUGH 500 PM MDT...
At 422 PM MDT, Doppler radar was tracking a strong thunderstorm near
Moffat, or 39 miles north of Alamosa, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Crestone, Moffat, and Crestone Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3797 10593 3810 10595 3822 10567 3792 10557
TIME...MOT...LOC 2222Z 270DEG 26KT 3804 10586
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MooreThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:31 AM MDT | Flood Watch | PUB | Conejos, Mineral, Rio Grande | 18 hr |
| Jun 21, 11:38 AM MDT | Special Weather Statement | PUB | Chaffee | 52 min |
| Jun 21, 12:16 PM MDT | Special Weather Statement | PUB | Saguache | 29 min |
| Jun 21, 12:28 PM MDT | Special Weather Statement | PUB | Fremont | 32 min |
| Jun 21, 12:49 PM MDT | Special Weather Statement | PUB | Fremont | 41 min |
| Jun 21, 1:16 PM MDT | Special Weather Statement | PUB | Alamosa | 44 min |
| Jun 21, 1:46 PM MDT | Special Weather Statement | PUB | Alamosa | 44 min |
| Jun 21, 2:09 PM MDT | Special Weather Statement | PUB | Alamosa | 36 min |
| Jun 21, 2:20 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Rio Grande | 25 min |
| Jun 21, 2:49 PM MDT | Special Weather Statement | PUB | Alamosa | 41 min |
| Jun 21, 2:50 PM MDT | Special Weather Statement | PUB | Mineral | 40 min |
| Jun 21, 3:04 PM MDT | Special Weather Statement | PUB | Huerfano | 26 min |
| Jun 21, 3:23 PM MDT | Special Weather Statement | PUB | Saguache | 37 min |
| Jun 21, 3:47 PM MDT | Special Weather Statement | PUB | Mineral | 43 min |
| Jun 21, 3:57 PM MDT | Special Weather Statement | PUB | Alamosa | 48 min |
| Jun 21, 4:22 PM MDT | Special Weather Statement | PUB | Custer | 38 min |
| Jun 21, 4:55 PM MDT | Special Weather Statement | PUB | Otero | 35 min |
| Jun 21, 5:09 PM MDT | Special Weather Statement | PUB | Rio Grande | 36 min |
| Jun 21, 5:18 PM MDT | Special Weather Statement | PUB | Alamosa | 27 min |
| Jun 21, 5:32 PM MDT | Special Weather Statement | PUB | Otero | 43 min |
| Jun 21, 5:52 PM MDT | Special Weather Statement | PUB | Alamosa | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.